IoT mHealth Patient Engagement Remote Monitoring Tools Sensors & Wearable tech Tele Health

Food and Drug Administration is warning the public about serious side effects when overconsuming diphenhydramine

The Food and Drug Administration is warning the public about serious side effects when overconsuming diphenhydramine because of the popularity of the “Benadryl Challenge” social media trend.

The federal agency issued a statement about the active ingredient in the popular over-the-counter allergy medicine on Thursday.

Software Companies in The US are Paying Thousands To Outsource Their Work, Get Connected Now

“Taking higher than recommended doses of the common over-the-counter (OTC) allergy medicine diphenhydramine (Benadryl) can lead to serious heart problems, seizures, coma, or even death,” the FDA warning said.

The FDA is urging TikTok to remove any videos showing the “Benadryl Challenge” after regulators became aware of news reports showing the adverse effects some have had when participating in the social media trend.

Users are encouraged to read drug facts labels and use medications as directed.

The FDA advises people to get immediate medical attention and call poison control if someone is hallucinating, can’t be awakened, has a seizure, has trouble breathing or has collapsed.

Sandesh Ilhe
Sandesh Ilhe
With an Engineers degree in Advanced Database Management and Information Security, Sandesh brings the deep understanding of the digital world to the table. His articles reflect the challenges and the complexities that come along with every disruption in the industry. He carries over six years of experience on working with websites and ensuring that the right article reaches the right reader.